HRT after surgical menopause

Hi Wray, I am now over two months post operative, after a subtotal hysterectomy taking my ovaries too. I had several very large fibroids and generally have a history of so many gynaelogical problems throughout my life.

I am aged 52 but think I was declining rather than actually in the menopause when I was operated on, having had an op in 2004 which removed the lining of my uterus so no periods to gauge myself by.

I am experiencing horrendous hot flashes, about 15 a day, which are keeping me awake at night, a huge drop in libido and general depressive state, feeling very worthless and anxious. The waistline also seems to be expanding although I weigh the same.

I am confused as to whether I need to use progesterone therapy, as my gynaecologist has suggested oestradiol in a low dosage... yet the progesterone cream seems to help with so many of the problems women face through the menopause and I have always steered clear of hormonal assistance, including the contraceptive pill in the past. Are you able to advise?

Comments for HRT after surgical menopause

Click here to add your own comments

Sep 01, 2010
HRT after surgical menopause
by: Wray

Hi there A hyst does throw many women into turmoil, but they are never advised of it. I don't believe any women needs more oestrogen, we get too much as it is in our food, water, air and the skin care we use. For more info on endocrine disruptors please see the website Our Stolen Future. If you want further convincing please see our page on HRT. Oestrogen stimulates fibroids to grow, so you already have too much oestrogen, for more info please see our page on Fibroids. Something most doctors forget, removing the ovaries also removes our main source of progesterone, and not only oestrogen. Progesterone does stop or dramatically reduces hot flushes, but you need to use 400mg/day for 4-5 days. This is a large amount but it does work. There is strong evidence it's progesterone which increases libido, and not testosterone, please see here. The anxiety is caused by a drop in GABA levels, but GABA needs progesterone to activate it's receptor sites. So the drop in progesterone has in actual fact caused this. Please see our page on Anxiety. If you should consider using it, please see this page on Menopause. But before you do please see the page on Oestrogen Dominance. This won't occur is you use the high 400mg amount, but in all likelihood will if you opt for the lower amounts. I've found women (and men) with high levels of oestrogen will get oestrogen dominance when first using progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...